Girls !!!Does CD alter your periods??

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

greshna
Regular Member


Date Joined Oct 2007
Total Posts : 30
   Posted 10/6/2007 3:39 AM (GMT -7)   
confused  I am newly diagnosed with CD, and when in hospital at the same time as the dx my period started! but the unusual thing is that it is lasting a lot longer than it ever has done before! I am puzzled really, or is this quite normal with CD??
Kerry

huckleberry
Regular Member


Date Joined Sep 2007
Total Posts : 317
   Posted 10/6/2007 7:29 AM (GMT -7)   
Kerry,

I'm newly diagnosed too, but for a while have had markedly increased D and cramping during my periods. During my recent flare it was very intense. My GI says this is normal for CD, but I do not have longer cycles because of it. (I am starting menopause and having some cycle changes because of that, but not CD related I think.)

Good luck getting some answers -- it will be interesting to see if your next period is altered too. Maybe just the stress of diagnosis, hospital affected this one cycle. I think it's so funny how doctors really know very little about "female problems." That part of our bodies still seems like a medical mystery!
44 years old, newly diagnosed after an 8-day hospitalization in September 2007 but symptoms for several years before that.
Taking Pentasa, Prednisone (tapering), Cipro, Prilosec, probiotics, calcium and a multi-vitamin -- also Levoxyl for hypothyroid (Dx 2004)
Gall bladder surgery in 1997.
Single working mom to three wonderful kids, ages 9 to 15.

So appreciative to have this forum -- it's all new to me!


pb4
Elite Member


Date Joined Feb 2004
Total Posts : 20576
   Posted 10/6/2007 10:35 AM (GMT -7)   
Hormones definintely play their role with CD...the most common thing with having your periods once you have crohns is that during your periods it can exacerbate your CD symptoms, more frequency, more pain, and looser stools (unless you already have nothing but D).

Periods in general can change every so often likely even if you don't have CD, but it's good to discuss any changes with your doc.

:)
My bum is broken....there's a big crack down the middle of it!  LOL  :)


mcleaver1969
Regular Member


Date Joined Jun 2006
Total Posts : 267
   Posted 10/6/2007 12:14 PM (GMT -7)   
smurf
Greshna,
I have noticed that the bloating, cramps and diarrhea really increase when I have my period because of the CD. But I am anemic so my periods are very light and only last about 3 days, unlike yours which are very heavy. Hang in there girl!

Marci
DX with CD March 2006
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 5:17 PM (GMT -7)
There are a total of 2,735,039 posts in 301,269 threads.
View Active Threads


Who's Online
This forum has 151368 registered members. Please welcome our newest member, Martinese.
363 Guest(s), 13 Registered Member(s) are currently online.  Details
Bololidat, Lymepilot, Wanda1225, Sarebear89, Girlie, mpost, yancync, LG13, DennisinNY, gfields, Ariel Smith, ChickenArise, HeyNoodles


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer